User Profile
Hi,

I have recently changed from Dianne to Yasmin as I have found Yasmin to have far less/no side effects for me.

I have started the first month of active pills without any problems and have since continued with the next month of active pill without taking the sugar pill ( having my period).

I have started to have break through bleeding 10 days into the active pill and some symptoms that occur when I have my period ie pain/cramping (not server)

Do I continue to take the active pill or do I take the sugar pill to allow for my period to come?

Many thanks


Did you find this post helpful?
|

User Profile
replied January 9th, 2014
Birth Control Answer A45673
Hi,
Welcome to ehealthforum,
You should have considered giving gap for periods/withdrawal bleeding. If you wish to have fewer periods in the year, you should consider visiting your doctor/gynecologist for getting switched to alternate pills (that are designed to allow 3-4 periods in a year). The regular birth control pills are designed to let you have withdrawal bleeding/periods similar to your menstrual cycles (resembling your normal hormonal and period pattern), and hence these should not be used back-to-back without allowing for period in between. You can experience breakthrough bleeding or other bleeding abnormalities if you use the regular ones back-to-back without allowing for periods. Be in regular monitoring and follow-up with your treating doctor/gynecologist and report any new/abnormal symptoms immediately.
Take care.


|
Did you find this post helpful?
This question has been answered by the doctor. This topic is now open for public discussion, however no comments below this point will be answered by a doctor.
Must Read
Birth control is helpful in preventing pregnancy. Need to know more about birth control? Start here to learn more about popular methods of birth control....
You have many birth control options. Each works differently. What are the choices and what should you consider in order to help you make your decision? ...
Each method of birth control comes with risks to your health. What are the general problems you could encounter?...
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Birth Control , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.